Jump to content
SurvivingAntidepressants.org will be closed to new registrations November 1st through December 31, 2023 ×

chrion777 - questions about Sam-E


chrion777

Recommended Posts

I know this is an old thread [Romido's introduction]; not sure if anyone is still paying attention.

 

On 2012-02-24 at 8:40 PM, Romido said:

Just wanted to say hello and give an introduction... I am here because I am coming through the flames of hell caused by a cold turkey quit of Sam-e.

 

I started taking Sam-e in July 2011 after life events left me feeling hopeless, ineffective, frustrated, and like I was swimming in quicksand. I was fatigued, but able to get out of bed each day....

 

Well I started to get a few side effects, like palpitations. I constantly had a little bit of tummy upset, but I had heard that was common so I figured it was a fair trade for a better mood.

 

Then after about two months on, I got a few weird zaps in the morning one day. I was talking about someone who stresses me out at work to my husband one day and it just zapped me a few times. Kind of like in my gut, but like jolts. I now think they were anxiety symptoms.

 

I was getting a little anxiety here and there, but nothing like withdrawal anxiety.

 

By month three, on Sam-e, these few things started to add up for me so I decided to go off the Sam-e, thinking it would be no big deal and that my concentration might get worse and mood might get low but nothing unusual would happen when I stopped. Boy was I wrong. I should also mention that I am a 40 year old woman who takes no other medication than a multivitamin that I sometimes forget.

 

I can't remember exactly at this point but I think the first day I missed a dose, I had a tiny blackout at work. I was standing talking to someone and it was. As it the lights went off, then on (but they hadn't). That scared the hell out of me but I thought it might have been low blood sugar or something because it was lunchtime and I was hungry. So I had some lunch and calmed down. That was on a Thursday.

 

The weekend came and went and the following Monday arrived. I was about 5 days off Sam-e. No taper, just cold turkey.

 

Withdrawal hit like a brick, all at once. I was sitting conducting an interview and almost passed out at work. I couldn't hold it together. I now know it was a panic attack (never had one before in my life). I now recognize that on that morning, I had a few jolts again in my gut, but about an hour after that was when the panic attack hit and I went from functioning that morning to being in full blown withdrawal hell. I tried to compose myself, but my heart was racing and my vision was spinning and my hearing got all funny. I thought I was going to die. I went to the emergency room. Of course, they found nothing wrong. They ran blood work, all normal.

...

 

I just started SAMe, and have been taking it only for 3 days so far.  I already feel better and have more energy and focus.  I had some light depression from overwork and general stress.

 

I definitely want to avoid any withdrawal.  Does anyone know if Niacin or Niaciamide would help with withdraws.  It helps counteract the overmethylation that may be the cause of withdraws from the SAMe.  It also explains why it might last so long in certain people.  Nicain and Niaciamide are good for anxiety and act as a metyl-sponge to counter the effects of hypermethylation.

 

anyone have thoughts on this??

 

 

Edited by scallywag
split from original location; quote first post of previous thread
Link to comment
  • Moderator Emeritus

chrion777 -- Welcome to Surviving Antidepressants (SA)

 

I've moved your post to your own topic in the Introductions Forum so that we can answer questions about YOUR situation.

 

If you've only been taking Sam-E for 3 days and want to stop taking it, you could stop altogether today, or try taking half the dose for 3 days, then one-quarter dose for 3 days, then stop.

 

Many people find supplementing with omega 3 fatty acids and/or magnesium helpful during tapering and withdrawal.  Pick one or the other at a low dose and work your way up over several weeks. Please read:

Omega-3 fatty acids (fish oil).

Magnesium, nature's calcium channel blocker.

 

Surviving Antidepressants is a site about discontinuing SAFELY from psychoactive medications. With a few exceptions, we don't suggest psychoactive substances -- prescription, over-the-counter, herbal, "natural", or recreational -- to deal with either psychiatric conditions or symptoms of withdrawal from psych medications.

 

Your questions about niacin and methylation may get answers on this site; they may not.  Here are our discussion topics on the supplements you mentioned:

link to Same-E topic

link to Niacin topic

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy